Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 185, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 16, 2010, 2:27 PM EDT for Sandusky County, Seneca County, Wood County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2010, 2:27 PM EDT (18:27 UTC)
- Expired
- Sep 16, 2010, 3:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Sandusky County, OH, Seneca County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 2:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 1:06 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 16, 1:06 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 106 PM EDT THU SEP 16 2010 .SYNOPSIS... LOW PRESSURE WILL MOVE EAST ACROSS LOWER MICHIGAN AND SOUTHWEST ONTARIO TO NEAR BUFFALO. A COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON. HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION INTO THE EARLY PART OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LOW PRESSURE CONTINUES TO TRACK ACROSS LOWER MICHIGAN AND THE WARM FRONT HAS NEARLY CROSSED THE REGION AND IS NEAR ERI AT THIS TIME. THE WARM SECTOR HAS AN EXTENSIVE AMOUNT OF LOW LEVEL CLOUD COVER WHICH IS INHIBITING HEATING AND DESTABILIZATION THIS MORNING. THUS THE CHANCE OF SEVERE WEATHER SEEMS TO BE DIMINISHING. WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE DRY SLOT BUT SURFACE HEATING MAY STILL BE INHIBITED. WILL KEEP THE LIKELY POPS FOR THE AFTERNOON AND LOWER MAX TEMPERATURE SEVERAL DEGREES TO REFLECT THE EXTENSIVE CLOUD COVER. WILL CONTINUE WITH SEVERE WORDING POTENTIAL. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... MODELS ARE ALL IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE COLD FRONT THAT IS EXPECTED TO MOVE EAST ACROSS THE AREA AROUND 00Z THIS EVENING. NOW ALL OF THE MODELS AGREE THAT THE AIR MASS IS NOT EXPECTED TO BE MUCH COLDER THAN AHEAD OF THE COLD FRONT. ONLY WEAK COLD AIR ADVECTION FOLLOWS THE COLD FRONT SO WILL BUMP TEMPERATURES UP FOR TONIGHTS LOW INTO THE 50S FOR THIS REASON. THREAT FOR THUNDERSTORMS ENDS LATER THIS EVENING AND SOME LINGERING RAIN SHOWERS WILL CONTINUE TO OCCUR OVER THE EXTREME EAST THIS EVENING INTO TONIGHT. HIGH PRESSURE BUILDS IN OVER THE AREA RATHER QUICKLY BRINGING A QUICK END TO THE SHOWERS AND THUNDERSTORM ACTIVITY. THE HIGH PRESSURE BECOMES THE DOMINANT WEATHER FEATURE THROUGH SATURDAY WHEN ANOTHER COLD FRONT SLIDES SOUTH SOUTHEAST INTO THE AREA. SOME LIGHT RAIN SHOWER ACTIVITY WILL OCCUR WITH THIS FRONTAL BOUNDARY SATURDAY AFTERNOON AND SATURDAY NIGHT. THE FRONT PRACTICALLY STALLS BY SUNDAY WITH A LINGERING THREAT FOR SOME SHOWERS INTO SUNDAY NIGHT. FLOW BECOMES SOUTHWEST ON SATURDAY ON THE WEST SIDE OF THE HIGH PRESSURE CENTER AND THIS WILL BRING A RETURN TO WARM AIR ADVECTION OVER THE REGION. THEN...AS COLD FRONT SLIPS SOUTH ACROSS THE AREA...TEMPERATURES START TO DROP INTO THE MIDDLE 60S NORTH TO LOWER 70S SOUTH. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS FOR MONDAY NIGHT THROUGH WEDNESDAY AS WARM MOIST AIR RETURNS ON THE BACK SIDE OF HIGH PRESSURE AND AHEAD OF THE NEXT STORM SYSTEM. FAIRLY STRONG STORM SYSTEM WILL HELP TO SEND A SURGE OF WARM AIR INTO THE REGION BY WEDNESDAY. AT THIS POINT SINCE TIMING IS SO CRITICAL...WILL NOT GO OVERBOARD ON TEMPERATURES ON WEDNESDAY FOR HIGHS. CONVECTIVE ACTIVITY COULD KEEP TEMPERATURES FROM SURGING DURING THE DAY WEDNESDAY AS MODELS SUGGEST. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... BIGGEST PROBLEMS IN THE TAF WILL BE STRENGTH AND TIMING OF BAND OF TSRA THAT WILL PROGRESS EAST ACROSS THE TAFS REST OF THIS AFTERNOON AND LOW MVFR/IFR THAT WILL WRAP ESE INTO THE AREA THIS EVENING. SOMEWHAT DIFFUSE NATURE OF THE COLD FRONT CROSSING THE AREA WILL MAKE IT HARD TO EXACTLY PIN DOWN THUNDERSTORMS AT TAF SITES NEXT 6 HOURS SO WILL LARGELY USE RADAR TRENDS AND LATEST HRRR PROGS TO DECIDE ON THIS. MODEL GUIDANCE STILL INDICATE MOIST LOW LEVELS TONIGHT ALONG WITH LOW CIGS AND VSBY'S SO WILL STAY FAIRLY CLOSE TO PREVIOUS FORECAST. CONDITIONS WILL IMPROVE FRI MORNING AS DAYTIME HEATING TAKES PLACE AND HIGH PRESSURE MOVES INTO WESTERN OHIO. THE EASTERN TAFS WILL BE SLOWER TO IMPROVE BUT STILL EXPECT AT LEAST HIGH END MVFR BY END OF TAF PERIOD. .OUTLOOK...NON VFR POSSIBLE LATE SATURDAY INTO SUNDAY. && .MARINE... LOW PRESSURE WILL MOVE ACROSS SOUTHERN LOWER MICHIGAN AND SOUTHEAST ONTARIO TODAY. SOUTHEAST WINDS ON THE LAKE EARLY TODAY AT 10 TO 20 KNOTS WILL TURN SOUTHWEST AT 20 TO 30 KNOTS AS THE LOW MOVES THROUGH. BEHIND THE LOW A COLD FRONT WILL DROP ACROSS THE LAKE TURNING WINDS TO THE NORTH OVERNIGHT TONIGHT...AND EVENTUALLY NORTH TO NORTHEAST ON FRIDAY AS THE LOW PULLS EAST AND HIGH PRESSURE BUILDS TOWARD THE LAKE. WILL ISSUE A SMALL CRAFT ADVISORY FOR TODAY...TONIGHT THROUGH EARLY AFTERNOON FRIDAY. THE NEXT SYSTEM TO AFFECT THE LAKE WILL COME SATURDAY NIGHT AS A COLD FRONT DROPS ACROSS THE LAKE. MODEL TIMING DIFFERENCES WITH THE COLD FRONT WILL SIDE WITH THE FASTER GFS AND EXPECT FRONT SATURDAY NIGHT. NAM IS SLOWER WITH PASSAGE AFTER DAYBREAK SUNDAY. THUS FOR SUNDAY WILL HAVE NORTH TO NORTHEAST WINDS IN THE WAKE OF THE FRONT VS THE NAM'S SOUTHWEST FLOW. EITHER WAY WOULD EXPECT POSSIBLE SMALL CRAFT ADVISORY CONDITIONS TO DEVELOP BEHIND THE FRONT SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT FRIDAY FOR LEZ142>149. && SYNOPSIS...REL NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...LOMBARDY AVIATION...ADAMS MARINE...TK
Hazardous weather outlook, Sep 16, 3:51 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EDT THU SEP 16 2010 OHZ003-007>012-089-PAZ001-170800- LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 351 AM EDT THU SEP 16 2010 ...MODERATE RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS PRODUCING STRONG GUSTY WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-OHZ006-013-014-017>023-027>033-036>038-047- PAZ002-003-170800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 351 AM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS PRODUCING STRONG GUSTY WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:04 AM EDT | Small Craft Advisory | CLE | 30 hr | |
| Sep 16, 3:00 PM EDT | Special Marine Warning | CLE | 60 min | |
| Sep 16, 3:00 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 60 min |
| Sep 16, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 68 min |
| Sep 16, 3:48 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 12 min |
| Sep 16, 3:59 PM EDT | Special Marine Warning | CLE | 91 min | |
| Sep 16, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Lorain, Medina | 55 min |
| Sep 16, 4:21 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Lorain, Sandusky, Seneca | 2 hr |
| Sep 16, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 62 min |
| Sep 16, 4:53 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain, Medina | 3 hr |
| Sep 16, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 44 min |
| Sep 16, 5:02 PM EDT | Special Marine Warning | CLE | 58 min | |
| Sep 16, 5:22 PM EDT | Tornado Warning | CLE | Wayne | 38 min |
| Sep 16, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake, Portage, Trumbull | 55 min |
| Sep 16, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 37 min |
| Sep 16, 6:00 PM EDT | Special Marine Warning | CLE | 90 min | |
| Sep 16, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 60 min |
| Sep 16, 6:10 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 50 min |
| Sep 16, 6:18 PM EDT | Tornado Warning | CLE | Erie | 57 min |
| Sep 16, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 65 min |
| Sep 16, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 60 min |
| Sep 16, 7:53 PM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.